Methamphetamine or “meth” is one of America’s most infamous street drugs. It’s also one of the country’s most dangerous illicit synthetic substances. Made with a startling list of ingredients, meth poses all kinds of health risks to its users. That includes everyone from first-time users to meth addicts. The most dangerous threat is the possibility of a meth overdose. With that in mind, we start a conversation about meth overdose treatment. We hope this information will deter some people from meth addiction before a tragedy occurs.

Signs of a Meth Overdose

Well dressed woman wants to know how she got to meth overdose treatmentThere are two primary circumstances under which someone might experience a meth overdose. The first circumstance is someone using more of the drug than the body can metabolize in a reasonable time. The second circumstance occurs when the individual takes multiple doses too close together in time. People should treat the resulting overdose from both these occurrences as an absolute life-threatening emergency.

To help outsiders and loved ones recognize the signs of a potential meth overdose, we have assembled this list of overdose symptoms:

  • Coma or unresponsiveness
  • Breathing and heart problems
  • Very high body temperature
  • Seizures or convulsions
  • Psychosis such as hallucinations
  • Severe stomaching cramping
  • Paranoia and anxiety

If anyone is experiencing or seeing someone experiencing these symptoms, a call to 911 is the first step in the meth overdose treatment process.

Meth Overdose Treatment

When someone falls prey to a meth overdose, he or she will usually experience multiple symptoms. That makes the treatment complicated. The best thing a lay-person can do is place the 911 call and keep the victim comfortable until help arrives.

Unlike most drug overdose treatment protocols, the meth overdose treatment treats the symptoms. With other types of overdose, medical staff will attempt to reverse the drug’s effects. That approach doesn’t work well with meth because of time constraints.

The first thing emergency personnel will do is stabilize the victim. That could include sedation if the patient is exhibiting signs of psychosis. Sedation helps keep the patient and emergency staff safe while they work on the patient’s physical overdose symptoms. After checking vitals and stabilizing the victim, it’s time to transport the victim to the hospital.

In the hospital, the medical personnel will get a toxicology report to determine the cause of overdose. Once they have confirmed meth is the culprit, they can begin a meth overdose treatment protocol. The treatment process begins by addressing the patient’s physical condition. If the patient’s temperature is too high, getting their temperature down will be the first priority. The medical staff will also want to make sure the patient is breathing properly and address any possible respiratory or cardiac issues.

Once the patient is stable, the medical staff will start assessing the damage. They can do this with CT Scans, blood tests, and X-rays. Based on the results, doctors can begin treating their patient back to health.

Getting Addiction Treatment at Beaches Recovery

Once a patient has recovered from an overdose, they must address their addiction. They can do this by seeking addiction treatment services at Beaches Recovery facility in Jacksonville, Florida. Here, we can provide access to a robust meth addiction rehab program. We have designed this program to help patients get through withdrawal and to determine the underlying issues of addiction. Here’s a short list of other treatment options we have in the offering:

The occurrence of an overdose should serve as a warning sign that something is very wrong. After you or your loved one have gone through meth overdose treatment, we hope you will address your addiction. You can do so by contacting Beaches Recovery at 866-605-0532. The good news is you don’t have to wait for a tragedy before getting help. Now is the time to start looking for the road to recovery.